Thunderstorm Wind, Wood
- When
- June 10, 8:00 PM CST
- Where
- Wood County, Yantis
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.930, -95.570
A tree was down in the northwest part of the county.
A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana. Isolated tornadoes were also reported along the leading edge of the squall line as it moved into northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 5:55 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 655 PM CDT WED JUN 10 2009 .DISCUSSION... HAVE MADE A QUICK UPDATE TO INCLUDE THE NEW SEVERE THUNDERSTORMS WATCH WHICH INCLUDES OUR COUNTIES IN SOUTHEAST OKLAHOMA...ARKANSAS AND PORTIONS OF NORTHEAST TEXAS...AS WELL AS A FEW PARISHES IN NORTHWEST LOUISIANA UNTIL 2 AM. THERE IS AN INTENSE BOW ECHO THAT IS MOVING RAPIDLY ACROSS NORTHEAST TEXAS. THIS LINE OF STORMS SHOULD BEGIN TO REACH THE WESTERN FRINGES OF THE CWFA WITHIN THE NEXT COUPLE OF HOURS. THE MAIN CONCERN WILL BE DAMAGING WINDS AND POSSIBLE HAIL WITH THIS INTENSE LINE OF STORMS. THIS SHOULD AFFECT THE NORTHERN PORTIONS OF THE FOUR STATE REGION THROUGH THE REMAINDER OF THE EVENING HOURS AND INTO THE EARLY OVERNIGHT HOURS. OTHER QUICK UPDATES TO THE FORECAST INCLUDE AN INCREASE IN POPS FOR THIS EVENING FOR MAINLY THE NORTHERN PORTIONS OF THE CWFA. THE LINE OF STORMS HAS BEEN ADVANCING MORE QUICKLY THAN EXPECTED. OTHERWISE NO OTHER CHANGES TO THE FORECAST WERE NEEDED AT THIS TIME. /22/ && .AVIATION... INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 73 94 73 / 30 20 30 30 20 MLU 74 90 73 93 73 / 20 10 30 30 20 DEQ 73 88 74 92 71 / 90 60 50 50 30 TXK 75 90 75 92 72 / 70 60 50 50 30 ELD 74 91 73 91 70 / 50 20 50 50 30 TYR 75 90 76 93 75 / 40 40 20 20 10 GGG 75 90 75 94 74 / 40 40 20 20 20 LFK 75 91 74 95 73 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 10 2009 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-111059- BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059- ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
The Dallas/Ft Worth radar (KFWS), 167 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
21 thunderstorm wind, 3 tornado, 3 lightning, 1 funnel cloud. Local standard time, as filed.
A tree was down in the northwest part of the county.
Powerlines were downed just south of town.
Several trees were snapped and uprooted on either side of Hwy. 37. A workshop had its metal roof blown off.
Trees were downed southwest of Lindale, Texas in the community of Hideway. Another large tree was downed on CR. 472 near Hwy. 69 and Interstate 20.
Several trees were downed across the southern portion of the county.
Several trees were snapped south of Detroit, Texas along FM. 410. Numerous small and large limbs were also laying in a path approximately 100 yards wide. Some trees were also snapped near the end of the track along Hwy. 82 east of Detroit. Maximum winds are estimated at 60-65 mph.
Several trees were snapped along in the town of Talco Texas. Some of the trees also brought down powerlines. Numerous limbs and small trees were downed east along FM 71 and south along CR 1905. Maximum winds are estimated at 60-65 mph.
Trees were downed blocking Hwy. 16.
Trees were downed along Hwy 2869 and FM 779.
Funnel cloud spotted near Hwy. 60 and Interstate 20.
Trees were downed on Hwy. 110 blocking the road northwest of town.
Several trees were downed across the county.
Numerous trees were downed across the entire county.
Lightning apparently struck a tree where 2 horses and 2 mules were standing under during a severe thunderstorm. The animals were found dead later that night.
A large tree was downed north of town along SH 155. Another large tree was downed on CR. 1002.
Powerlines were downed on Lavender Road in Tyler, Texas.
Powerlines were downed at Golden Road Park.
Several trees were downed across the county.
Numerous trees were downed across the county.
Two people driving an automobile got out of a truck when the vehicle drove over power lines that were downed from earlier in the evening. The two adults were electrocuted when the exited the burning vehicle.
Several trees were snapped along SR 155 Southwest of Linden, Texas. Powerlines were downed in that area as well. Several small trees and large branches were downed along CR 1574 as well. Maximum winds are estimated at 60-65 mph.
Strong wind gusts lifted damaged a roof under repair at the Kilgore College Longview campus allowing water to flow inside and flood the Joe Hendrix and Cosmetology buildings. The storm also blew down trees in Liberty City and near Shiloh Road. Another large tree was downed in Longview, Texas on Lakeshore Drive.
Several trees were downed and a few powerlines in New Boston, Texas.
Lightning struck a tree adjacent to a trailer house home in Maud, Texas near CR. 1208. The lightning caused a short in the homeowner's kitchen. The stove was turned on when the owners arrived home and the electrical damage smoked up their home and damaged a television set inside the home.
Trees were downed along Hwy. 77 near the community of Three States.
Several trees were downed all across the county.
Trees were downed in the Three States area on Hwy. 1 and across some power lines. Several trees were downed along CR 4659.
Trees were downed in Elysian Fields, Texas.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Smith | 2009-06-10 | 39 | Male | Outside/Open Areas | Indirect |
| Lightning, Smith | 2009-06-10 | 36 | Female | Outside/Open Areas | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182942, 182943, 183115, 182938, 182939, 183124, 182935, 182963, 182946, 182962, 182966, 182971, 182974, 183183, 182936, 182964, 182948, 182944, 182973, 183188, 182952, 183211, 182976, 183201, 182983, 182968, 183118, 182970.